Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 18, 2015, 7:23 PM CDT for Adams County, Hall County, Nebraska. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2015, 7:23 PM CDT (00:23 UTC)
- Expired
- Apr 18, 2015, 7:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, NE, Hall County, NE
The radar
The Grand Island radar (KUEX), 54 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 7:40 PM CDT | HAIL 1 | Wood River, NE | PEA TO DIME SIZE HAIL BEGAN AROUND 735 PM AND INCREASED TO QUARTER SIZE BY 740 PM. HAIL STILL ONGOING. |
| Apr 18, 7:41 PM CDT | HAIL 1 | Wood River, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
361 WUUS53 KGID 190023 SVRGID NEC001-079-190045- /O.NEW.KGID.SV.W.0049.150419T0023Z-150419T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 723 PM CDT SAT APR 18 2015 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA... NORTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA... * UNTIL 745 PM CDT * AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHELTON...OR 17 MILES NORTHWEST OF HASTINGS...MOVING NORTH AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... WOOD RIVER AND PROSSER. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 293 AND 304. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4089 9851 4068 9851 4065 9872 4087 9872 TIME...MOT...LOC 0023Z 183DEG 15KT 4075 9866 HAIL...1.00IN WIND...<50MPH $$ ADP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:26 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 18, 3:26 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 326 PM CDT SAT APR 18 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 325 PM CDT SAT APR 18 2015 SATELLITE IMAGERY SHOWING THE FEATURE OF INTEREST THROUGH THE SHORT TERM...AN UPPER LEVEL LOW PRESSURE SYSTEM...CURRENTLY SPINNING OVER ERN PORTIONS OF COLORADO. A LOBE OF SHORTWAVE ENERGY ROTATING AROUND THE MAIN LOW IS STARTING TO SPARK OFF THUNDERSTORMS THROUGH THE PLAINS...WITH COVERAGE EXPECTED TO INCREASE IN THE COMING HOURS. THE SFC PATTERN ACROSS THE CWA REMAINS WEAK...WITH LIGHT AND AT TIMES VARIABLE WINDS CURRENTLY IN PLACE FOR SOME LOCATIONS. WITH MUCAPE VALUES IN EXCESS OF 1000 J/KG AND SUFFICIENT DEEP LAYER SHEAR...THE POTENTIAL FOR SEVERE WEATHER REMAINS IN PLACE...ESP ACROSS ROUGHLY THE SWRN HALF OF THE CWA...WHERE A SVR THUNDERSTORM WATCH IS CURRENTLY IN PLACE THROUGH 02Z. WHILE THE SVR POTENTIAL IS EXPECTED TO WANE WITH TIME OVERNIGHT...HIGHER POPS REMAIN IN PLACE...AS LIFT ASSOCIATED WITH THAT MAIN UPPER LEVEL CONTINUES AS IT FINALLY STARTS TO PUSH EAST OUT OF THE ROCKIES. AS WE GET TOWARD SUNRISE SUNDAY AND BEYOND...AT 12Z MODELS ARE IN GOOD AGREEMENT SHOWING THE MAIN UPPER LEVEL LOW HAVING SHIFTED INTO THE WRN KS REGION...WITH THE TROUGH AXIS EXTENDING NORTH THROUGH WRN NEB AND THE DAKOTAS. THIS SYSTEM WILL FINALLY START PUSHING ITS WAY EAST ACROSS THE PLAINS DURING THE DAYTIME HOURS...WITH THE MAIN PRECIPITATION CHANCES AFFECTING THE SERN HALF OF THE CWA...DRIVEN BY THE DEFORMATION ZONE ON THE BACKSIDE OF THE UPPER LOW. MAIN CHANGE TO THE FORECAST WAS TO TREND POPS UP. ACCOMPANYING THE SYSTEM IS A STRONG SFC COLD FRONT...WHICH MODELS SHOW PUSHING THROUGH THE CWA BY MIDDAY...USHERING IN GUSTY NORTHWEST WINDS FOR THE REMAINDER OF THE DAY. HIGHS ARE FORECAST TO TOP OUT IN THE 50S/60S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 325 PM CDT SAT APR 18 2015 HIGH TEMPERATURES SHOULD BE NEAR NORMAL TO A FEW DEGREES BELOW NORMAL. WILL HAVE TO WATCH OUT FOR SOME FROST ACROSS OUR NORTHERN AND WESTERN ZONES SUNDAY NIGHT...MONDAY NIGHT...AND TUESDAY NIGHT. MOST AREAS WILL BE DRY THROUGH THURSDAY. SOME MODELS GIVE US A GOOD RAIN EVENT BY FRIDAY...BUT OTHERS ARE NEARLY DRY SO A LOT OF UNCERTAINTY WITH REGARD TO PRECIPITATION CHANCES BY THURSDAY NIGHT THROUGH FRIDAY NIGHT. SUNDAY NIGHT...THE 12Z ECMWF...GFS...GEM...AND NAM ALL INDICATE THAT THE UPPER STORM SYSTEM WILL FINALLY HAVE TRACKED EAST OF OUR FORECAST AREA BY SUNDAY EVENING AND THUS WILL FINALLY BE ABLE TO CALL FOR A DRY NIGHT. CLOUDS WILL CLEAR OUT FROM NORTHWEST TO SOUTHEAST ALLOWING FOR GOOD RADIATIONAL COOLING WITH THE WIND BECOMING LIGHTER AS THE NIGHT GOES ON. THEREFORE...NORTHWESTERN ZONES MAY SEE SOME FROST. MONDAY TROUGH THURSDAY...OUR FORECAST AREA WILL BE BETWEEN STORM SYSTEMS AND THEREFORE EXPECT PRIMARILY CLEAR TO MOSTLY CLEAR SKIES WITH MILD HIGHS RANGING FROM THE UPPER 50S TO 60S AND COOL NIGHTS. MONDAY NIGHT AND TUESDAY NIGHT WILL BE THE COOLEST WITH LOWS IN THE UPPER 20S IN THE ORD AREA TO PRIMARILY 30S SOUTH OF HIGHWAY 92. FRIDAY AND SATURDAY...THE 12Z ECMWF TAKES A PIECE OF A STORM SYSTEM CURRENTLY OVER ALASKA...DIVES IT SOUTH INTO THE DESERT SOUTHWEST BY MID WEEK AND THEN EJECTS IT INTO THE PLAINS BY FRIDAY. THE 12Z GFS DOES SOMETHING SIMILAR TO THE ECMWF BUT IS WEAKER WITH THE SYSTEM. CONFIDENCE IN THIS STORM TRACK IS VERY LOW. THE GFS WOULD GIVE OUR FORECAST AREA VERY LITTLE IF ANY PRECIPITATION WHILE THE ECMWF WOULD RESULT IN A RAINY PERIOD THURSDAY NIGHT THROUGH FRIDAY NIGHT. AT THIS POINT WILL KEEP RAIN CHANCES AT 50/50 OR LOWER AND THEY MAY BE TOO HIGH IF THE TRACK VARIES MUCH AT ALL. SATURDAY IS CURRENTLY DRY ON MOST FORECAST MODELS. BOTH DAYS CURRENTLY APPEAR TO BE HEADING TOWARDS HIGHS IN THE UPPER 50S TO LOWER 60S. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1227 PM CDT SAT APR 18 2015 CONFIDENCE IN THE FORECAST FOR THIS TAF PERIOD IS ON THE LOW SIDE. EXPECTING DRY CONDITIONS THROUGH MOST OF...IF NOT ALL OF THE AFTERNOON HOURS...BEFORE ANOTHER PIECE OF UPPER LEVEL ENERGY SWINGING INTO THE REGION BRINGS ADDITIONAL THUNDERSTORM CHANCES. DID TREND BACK ONSET OF PRECIP MENTION A COUPLE HOURS...BUT WILL SEE HOW THINGS EVOLVE THIS AFTERNOON AND ADJUST IF NECESSARY. KEPT MENTION AS VC THROUGH THE ENTIRE PERIOD...AS PRECIP MAY BE SCATTERED IN NATURE. CEILINGS ARE ANOTHER AREA OF LOWER CONFIDENCE...AS OBS IN THE AREA ARE EITHER MVFR OR VFR...SO HAVE A TEMPO MENTION OF MVFR AT BOTH TERMINAL AREAS THIS AFTERNOON. GUIDANCE VARIES ON CONDITIONS THIS EVENING/OVERNIGHT...AND FOR NOW HAVE VFR GOING...AND WILL SEE WHAT DEVELOPS. TOMORROW MORNING...THE MAIN UPPER LEVEL SYSTEM FINALLY STARTS MOVING THROUGH...PUSHING A COLD FRONT ACROSS THE AREA AND USHERING IN GUSTY NWRLY WINDS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ADP LONG TERM...WESELY AVIATION...ADP
Hazardous weather outlook, Apr 18, 2:54 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 254 PM CDT SAT APR 18 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 254 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE FOR THUNDERSTORMS REMAINS IN THE FORECAST ACROSS THE ENTIRE OUTLOOK AREA THE REST OF THIS AFTERNOON INTO TONIGHT. THERE IS THE POTENTIAL FOR SOME THUNDERSTORMS TO BE ON THE STRONG TO SEVERE SIDE THROUGH THE EVENING HOURS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF INTERSTATE 80 AND ALONG AND WEST OF HIGHWAY 281...AND INCLUDING NORTH CENTRAL KANSAS. HAIL NEAR THE SIZE OF PING PONG BALLS AND DAMAGING WINDS NEAR 60 MPH ARE THE PRIMARY HAZARDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Apr 18, 6:36 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
636 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL NW PHILLIPSBURG 39.75N 99.32W
04/18/2015 M1.00 INCH PHILLIPS KS TRAINED SPOTTER
PEAS TO QUARTER SIZED HAIL
&&
PBEDALocal storm report, Apr 18, 6:37 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 9 NW PHILLIPSBURG 39.84N 99.44W
04/18/2015 M1.00 INCH PHILLIPS KS TRAINED SPOTTER
PEAS TO QUARTER SIZED HAIL...CORRECTED LOCATION
&&
PBEDASpecial weather statement, Apr 18, 6:38 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 638 PM CDT SAT APR 18 2015 NEZ084-085-190015- FRANKLIN NE-WEBSTER NE- 638 PM CDT SAT APR 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WEBSTER AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 715 PM CDT... AT 638 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COWLES...OR 29 MILES SOUTH OF HASTINGS...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RED CLOUD...BLUE HILL...CAMPBELL...BLADEN...RIVERTON...COWLES AND INAVALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL NEBRASKA. LAT...LON 4008 9841 4006 9876 4035 9883 4035 9843 TIME...MOT...LOC 2338Z 165DEG 18KT 4018 9857 SALTZMAN
Local storm report, Apr 18, 6:41 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
641 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 8 N RIVERDALE 40.90N 99.16W
04/18/2015 M0.88 INCH BUFFALO NE PUBLIC
FACEBOOK REPORT OF NICKLE SIZED HAIL
&&
PBEDASpecial weather statement, Apr 18, 6:43 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
643 PM CDT SAT APR 18 2015
NEZ072-082-190000-
FURNAS NE-GOSPER NE-
643 PM CDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSPER AND
NORTHWESTERN FURNAS COUNTIES UNTIL 700 PM CDT...
AT 643 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CAMBRIDGE...OR 9 MILES EAST OF BARTLEY...MOVING NORTH AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE AND HOLBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4035 10010 4044 10010 4044 10004 4018 9998
4014 10019 4035 10020
TIME...MOT...LOC 2343Z 167DEG 15KT 4028 10013
SALTZMANSpecial weather statement, Apr 18, 7:02 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
702 PM CDT SAT APR 18 2015
NEZ075-190030-
ADAMS NE-
702 PM CDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAMS COUNTY UNTIL
730 PM CDT...
AT 702 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROSELAND...OR 11 MILES WEST OF HASTINGS...MOVING NORTH AT 5 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KENESAW...JUNIATA AND PROSSER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4047 9866 4064 9873 4066 9872 4067 9870
4070 9859 4070 9848 4049 9845
TIME...MOT...LOC 0002Z 162DEG 5KT 4054 9859
ADPThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:02 PM CDT | Special Weather Statement | GID | Adams | 28 min |
| Apr 18, 7:10 PM CDT | Severe Thunderstorm Warning | GID | Adams | 35 min |
| Apr 18, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 18 min |
| Apr 18, 7:44 PM CDT | Special Weather Statement | GID | Adams | 31 min |
| Apr 18, 7:56 PM CDT | Special Weather Statement | GID | Clay | 34 min |
| Apr 18, 8:01 PM CDT | Special Weather Statement | GID | Howard | 29 min |
| Apr 18, 8:20 PM CDT | Special Weather Statement | GID | Hall | 40 min |
| Apr 18, 8:25 PM CDT | Special Weather Statement | GID | Dawson | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.